Try it
Psychiatry · Mood stabilisers: lithium
Sample itemWhich laboratory abnormality is typical of lithium-induced nephrogenic diabetes insipidus?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
A. Hypernatraemia with dilute urine
Lithium can impair renal response to ADH, causing polyuria, dilute urine and hypernatraemia if water intake is inadequate.
Option by option
A. Hypernatraemia with dilute urine (correct)
Correct. Free-water loss raises sodium while urine remains dilute.
B. Hyponatraemia with concentrated urine
This pattern is the opposite of diabetes insipidus.
C. Hypercalcaemia with concentrated urine
Concentrated urine argues against nephrogenic DI.
D. Hypokalaemia with acidic urine
Potassium and urine acidity are not defining findings.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Psychiatry questions
- PsychopharmacologyLithium use during the first trimester of pregnancy is associated with which congenital…
- Psychotic disordersWhich of the following is a Schneiderian first-rank symptom of schizophrenia?
- Organic psychiatryAn elderly patient on a surgical ward develops acute confusion that fluctuates through t…
- Eating disordersA 17-year-old girl has a BMI of 15, amenorrhoea, lanugo hair, bradycardia and an intense…